MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB082901A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, reduced profile gore® viabahn® vbx balloon expandable endoprosthesis (vbx stent grafts) were implanted in the renal artery, superior mesenteric artery (sma), and the celiac artery with a cook fenestrated aortic graft to treat an abdominal aortic aneurysm (aaa) using the physician modified endograft (pmeg) technique.The vbx stent grafts were implanted into the renal artery and sma without difficulty.Reportedly, the procedure presented a challenge for the physician with the approached angle accessed from the brachial artery; through a cook fenestrated aortic graft; to the implant site of the celiac artery.The vbx stent graft was advanced over a 0.035¿ cook rosenwire through a 7.5 f tourguide steerable sheath without difficulty.First with the introducer sheath a quarter of the way into the celiac artery the vessel was ballooned.It was noted, the physician withdrew the vbx device delivery catheter slightly into the introducer sheath and at that time the vbx stent graft dislodged in the vessel off of the catheter.The physician reportedly removed the vbx device delivery catheter without difficulty and was able to snare the vbx stent graft out of the patient.An additional reduced profile vbx stent graft was then implanted to the target site, and the procedure was successfully completed.There were no consequences or impact to the patient.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Investigation conclusions: the risk management file for the gore® viabahn® vbx balloon expandable endoprosthesis was reviewed and determined to be accurate and complete in relation to the complaint and associated investigation findings.No update is required.An assessment was completed to determine if the findings warrant consideration for a capa, scar, and/or fir following it was determined that no action is required.The reported primary device failure mode of endoprosthesis dislodgement could not be independently confirmed as no items were returned for an assessment of product performance.However, the field reported the physician withdrew the vbx device delivery catheter slightly into the introducer sheath, and at that time, the vbx stent graft dislodged in the vessel off of the catheter.Therefore, the root cause of the stent dislodgement is consistent with unintended use error as reported, specifically user tries to remove delivery system with stent still mounted.The ifu contains instructions concerning device withdrawal and warns against the retraction of a fully introduced stent-graft into the sheath to prevent dislodgement.The ifu instructs the user to withdraw the endoprosthesis close to the sheath to allow removal in tandem if withdrawal prior to deployment is necessary.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19532747
Report Number2017233-2024-05036
Device Sequence Number12683011
Product Code PRL
UDI-Device Identifier00733132658695
UDI-Public00733132658695
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB082901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown